MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 54410004540
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was pre-operatively diagnosed with thoracic t4 vertebral fracture.The patient underwent internal fixation of thoracic vertebra reduction and internal fixation.Intra-op, the surgeon implanted the screw into the patient's thoracic vertebra.In the last process of closing the lock, the plug screw had not broken yet by itself, but the nail tail of the screw had broken.The surgeon performed the operation completely according to the normal manner in the operation.After the screw was broken, the surgeon removed the screw and continued the operation with the same specification screw.No fragments of the device remained inside the patient's body.No patient complications were reported as a result of the event.
 
Additional Manufacturer Narrative
One side of the fas head has fractured off.The direction of the fracture and damage to the threads indicate that the set screw was miss aligned during installation.The excessive force placed outwardly on the u channel appears to have caused the head to fracture.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key7499092
Report Number1030489-2018-00652
Device Sequence Number14002233
Product Code NKB
UDI-Device Identifier00613994586766
UDI-Public00613994586766
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091974
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number54410004540
Device Lot NumberH5343739
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2018
Initial Date Received by Manufacturer 04/09/2018
Supplement Date Received by Manufacturer08/22/2018
Initial Report FDA Received Date05/09/2018
Supplement Report FDA Received Date09/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR